Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 5, 2012Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 5, 2012, 4:59 AM CDT for Madison County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 4:59 AM CDT (09:59 UTC)
Expired
Aug 5, 2012, 5:45 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2913 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS84 KTSA 050959
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SUN AUG 5 2012

ARZ002-011-051045-
CARROLL AR-MADISON AR-
459 AM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL AND EASTERN MADISON

AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF MARBLE TO 4 MILES NORTHWEST OF
RED STAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...RED STAR...WEATHERS...OSAGE...
DRYFORK...DELMAR...RUDD...KINGSTON AND MARBLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
      3597 9345 3592 9350 3584 9352 3587 9368
      3621 9367 3623 9329 3612 9329
TIME...MOT...LOC 0959Z 276DEG 17KT 3617 9354 3591 9356

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:33 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 5, 3:33 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT SUN AUG 5 2012

.DISCUSSION...
COLD FRONT PUSHING THROUGH NORTHEAST OKLAHOMA...CURRENTLY LOCATED
NEAR A JAY...OKMULGEE...PURCELL LINE. BAND OF ELEVATED SHOWERS AND
THUNDERSTORMS OVER FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS WILL
CONTINUE TO SLOWLY DECREASE IN COVERAGE OVER THE NEXT SEVERAL
HOURS AS STRONGER UPPER LEVEL DYNAMICS BEGIN TO SHIFT NORTHEAST. A
LITTLE BREAK FROM THE HEAT IS EXPECTED BEHIND THE FRONT THIS
AFTERNOON WITH HIGH TEMPERATURES MAINLY IN THE MID TO UPPER 90S.
GUSTY NORTH WINDS...COUPLED WITH FALLING RH VALUES WILL STILL
CREATE AN ELEVATED FIRE DANGER THREAT BY LATE MORNING. FIRE
WEATHER CONCERNS WILL CONTINUE INTO THE AFTERNOON HOURS...ESPECIALLY
ALONG/NORTH OF INTERSTATE 44...PRIMARILY IN AREAS THAT DID NOT
RECEIVE SIGNIFICANT RAINFALL.

UPPER RIDGE WILL SLOWLY SHIFT WESTWARD OVER THE NEXT SEVERAL
DAYS...HOWEVER 850 MB TEMPERATURES WILL ALSO BEGIN TO WARM...WITH
HIGH TEMPERATURES AGAIN PUSHING TRIPLE DIGITS MONDAY AND TUESDAY.
WEAK UPPER TROUGH EXPECTED TO DIG INTO THE MID MISSISSIPPI RIVER
VALLY WEDNESDAY INTO THURSDAY PROVIDING AT LEAST LOW PRECIPITATION
CHANCES. TEMPERATURES BY THIS TIME WILL BE CLOSER TO NORMAL AND
CONTINUE THROUGH THE REMAINDER OF THE EXTENDED PERIODS WITH HIGHS
GENERALLY IN THE MID TO UPPER 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  66  98  72 /  10  10   0  10
FSM   99  73 101  73 /  20  20   0  10
MLC  100  70 103  71 /  10  10   0  10
BVO   96  60  99  65 /  10  10   0  10
FYV   96  63  96  66 /  20  10   0  10
BYV   91  65  93  68 /  20  10   0  10
MKO   98  68 103  70 /  10  10   0  10
MIO   94  64  99  69 /  10  10   0  10
F10  100  69 102  71 /   0  10   0  10
HHW  101  74 102  75 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....12
Hazardous weather outlook, Aug 4, 5:33 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT AUG 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT SAT AUG 4 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS
EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST
WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS
MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT
BEFORE THEY DIMINISH BY LATE EVENING.

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT
ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL
STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE
COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE
LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL
DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE
STABILIZES.

DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE
THROUGH AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY
412.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE
HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT
WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK.

THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT.

ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 4, 11:27 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SAT AUG 4 2012

ARZ001-002-011-050515-
BENTON AR-CARROLL AR-MADISON AR-
1127 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHERN MADISON

AT 1127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GARFIELD...
MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...GATEWAY...
LARUE...GARFIELD...EUREKA SPRINGS...CABANAL...BEAVER LAKE...BUSCH...
CLIFTY AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3613 9361 3637 9407 3651 9397 3651 9390
      3632 9347
TIME...MOT...LOC 0427Z 301DEG 29KT 3641 9391
Special weather statement, Aug 4, 11:46 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012

OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
     WASHINGTON

AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
      3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633
Special weather statement, Aug 5, 4:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SUN AUG 5 2012

ARZ002-011-051045-
CARROLL AR-MADISON AR-
459 AM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL AND EASTERN MADISON

AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF MARBLE TO 4 MILES NORTHWEST OF
RED STAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...RED STAR...WEATHERS...OSAGE...
DRYFORK...DELMAR...RUDD...KINGSTON AND MARBLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
      3597 9345 3592 9350 3584 9352 3587 9368
      3621 9367 3623 9329 3612 9329
TIME...MOT...LOC 0959Z 276DEG 17KT 3617 9354 3591 9356

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:02 PM CDTSpecial Weather StatementTSANowata28 min
Aug 4, 8:53 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa52 min
Aug 4, 9:12 PM CDTSpecial Weather StatementTSAOttawa33 min
Aug 4, 11:46 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 4, 9:26 PM CDTSpecial Weather StatementTSABenton34 min
Aug 4, 10:54 PM CDTSpecial Weather StatementTSABenton51 min
Aug 4, 11:27 PM CDTSpecial Weather StatementTSACarroll48 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.